Vivelle dot - sticky goo and depression | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hormone Issues (HRT - No HRT) > Hormone and Menopause Central


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Vivelle dot - sticky goo and depression Vivelle dot - sticky goo and depression

Thread Tools
  #1  
Unread 02-03-2011, 10:32 AM
Vivelle dot - sticky goo and depression

I had a TAHBSO for endo and my doctor put me on the Vivelle dot. She wants to keep me on a low dose to make sure the endo doesn't come back. I'm on .1 right now and I'm not having hot flashes or dryness but I'm definitely having depression. I cry at the drop of a pin and I just want to stay in bed all day.
My appointment with my doctor is coming up next week so I know I'm going to ask her about it....I'm just wondering if some women wound up on anti-depressants in addition to HRT or if I just need a higher dose. (I've been on anti-depressants before so I'm sort of prepared to go that road again)

Also I've got a question about the sticky goo the Vivelle dot leaves...HOW do I get it off??? I've tried scrubbing it off in the shower. I've tried lotion and baby oil like the packaging suggests. I've tried nail polish remover. There must be some way to get that nasty gunk off without having sore, abraded skin. Does anybody have a suggestion?
Sponsored Links
Advertisement
 
  #2  
Unread 02-03-2011, 12:58 PM
Re: Vivelle dot - sticky goo and depression

I just soap the spot up real good, take my rag and the goop comes off pretty well, sometimes I have to use my nail. There is also something called goop off in a yellow can you can try also...you can get it at Lowes or Walmart..it is a little stronger than nail polish...but I would think any kind of oil would loosen it up.

Best of Luck!
  #3  
Unread 02-04-2011, 05:05 AM
Re: Vivelle dot - sticky goo and depression

Detachachol is what i use....someone on here recommended it...I use a Q-tip and just rub it gently, it takes a little time but it does remove the residue and does not leave you with a nasty sore place...usually i have a little red place that goes away within a day...
Sponsored Links
Advertisement
 
  #4  
Unread 02-04-2011, 12:16 PM
Re: Vivelle dot - sticky goo and depression

I use Detachol as well. It's OTC but many pharmacies have to order it for you. One bottle lasted me over 2 years...I just started on my 2nd. It's under $20. I decided to try it because I have sensitive skin and this is approved for Pediatric use. Works great, no stinging, no irritation. After use, just shower normally and regular soap will remove the slight oily film. The "trauma" of pulling the patch off does leave a little bit of a red mark but it soon disappears. By the time you rotate to another spot for your next patch, the previous spot should look like normal skin again.


FYI - You mentioned that your Dr wanted to keep you on a low dose of estrogen...the .1mg Vivelle Dot is in fact the highest dosage they make.
  #5  
Unread 02-08-2011, 01:43 AM
Re: Vivelle dot - sticky goo and depression

The crying is very normal. You are still early post op and not only are you going through sudden drastic changes in your body from surgical menopause, but also the grief of loss.
It seems you have started off on a reasonable dose and method of HRT. Give it time as your body is going through major adjustments.
Keep reading and getting empowered as much as you can about HRT. That way you can make informed decisions with your doctor.
I'm not against anti-depressants if low serotonin and chemical imbalance is the cause of your depression or weepiness. But if the cause of saddness and depression is rooted in hormone imbalance, then that is where I would strive to find balance and eventually get relief.
If you would like answers to those questions, ask your doctor for a blood test of your serotonin levels and your hormone levels such as estradiol and testosterone.
  #6  
Unread 08-25-2011, 05:06 PM
Re: Vivelle dot - sticky goo and depression

I've been experimenting for 14 months now and I've found that on a higher dose of vivelle patch .1, it caused depression. I take a pindot of OTC progesterone cream with that. After trying various doseages I am back to .05 and so far so good. The depression was unshakable until I lowered the dose. I thought a higher dose of estrogen and trying to get my levels closer to 100 would be optimum, but not the case, we're all different. Maybe you should try reducing your doseage (by cutting the patch) gradually and see how it goes. Hope this helps!
  #7  
Unread 08-25-2011, 07:46 PM
Re: Vivelle dot - sticky goo and depression

I didn't like the "dot." It didn't stay in place well (edges curled) and left a goo mess. Eye makeup remover worked well on removing the goo.
  #8  
Unread 08-29-2011, 09:40 PM
Re: Vivelle dot - sticky goo and depression

How long have you been using the vivelle dot? My hyster was in January for severe endo as well as ando and ovarian cysts. I've been using .05 for a month and it has helped the dryness (maybe too much), hot flashes and I've gotten my first full nights sleep in 7 months! Yeah!!

Unfortunanly, I've also been depressed - lots of crying (not my old style) but also very irritable. I've been struggling and finally went to my GP who just prescribed something last week - too soon to tell a difference. Not sure if my GYN would have agreed but I can't get an appt (part of my irritations) so I'm doing what I hope will help

Sorry, I can't help with your question but wanted you to know you're not alone - and it certainly feels like it sometimes.

Take Care and I hope you have a supportive dr who will find the right balance for you.
  #9  
Unread 08-30-2011, 07:07 AM
Smile - Vivelle dot - sticky goo and depression Re: Vivelle dot - sticky goo and depression

I've been considering SSRI just for the fact that depression (slight) seems to appear sometimes in late afternoon. But then again this also occurred before my hyst.Doctor's keep ruling out thyroid. I've been on Vivelle for 14 months now. One thing I can say from experience is definately go by the way you feel and not your lab numbers and don't change your doseage too often it causes havoc. Your body needs weeks to adjust. Whenever I change my dose, about a week later symptoms appear. Hope this helps! Feel better, your not alone and I think our bodies will settle with time.
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
11 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
9 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
20 Replies, Hysterectomy Recovery (post hysterectomy)
11 Replies, Hysterectomy Recovery (post hysterectomy)
4 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, Hysterectomy Recovery (post hysterectomy)
1 Reply, B.E.S.T.-(Better Eaters Support Team)
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
0 Reply, Cancer Concerns - GYN
8 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, B.E.S.T.-(Better Eaters Support Team)
3 Replies, Hysterectomy Recovery (post hysterectomy)
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
5 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
3 Replies, Hysterectomy Recovery (post hysterectomy)
5 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
7 Replies, Hysterectomy Recovery (post hysterectomy)
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
4 Replies, Hysterectomy Recovery (post hysterectomy)



Advertisement

Hysterectomy News

March 7,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement